Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2021, 9:55 PM EDT for DeKalb County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 12, 2021, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WWUS82 KFFC 130155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Thu Aug 12 2021
GAZ045-130230-
DeKalb GA-
955 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF DEKALB COUNTY
THROUGH 1030 PM EDT...
At 954 PM EDT...a strong thunderstorm was over Belmont, or 8 miles
southeast of Decatur...moving northwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville,
East Lake, Gresham Park and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3388 8423 3375 8403 3372 8406 3362 8411
3364 8415 3364 8416 3365 8420 3364 8423
3363 8423 3364 8425 3365 8425 3365 8428
3368 8435 3370 8435
TIME...MOT...LOC 0154Z 118DEG 16KT 3371 8416
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 8:34 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 12, 8:34 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 834 PM EDT Thu Aug 12 2021 .UPDATE... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 332 PM EDT Thu Aug 12 2021/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... High pressure will remain just off the Atlantic. This will continue to push hot and humid air into the SE. Heat indices today, while not reaching advisory status, will still likely be close to triple digits for much of the area. This will provide the fuel to continue the afternoon thunderstorms threat for today and tomorrow. Bulk shear will remain almost non existent given the weak upper level flow which will continue to prevent widespread severe weather, but given today and tomorrow's high dew points and hot weather a few of the these pulse storms could have severe wind gusts along with frequent lightning. Surface winds will maintain a westerly component, but will be light and variable at times for most of the day. To sum things up, it's August in Georgia. Vaughn LONG TERM /Saturday through Thursday/... Tropical Depression Fred continues to move up the NNE coastline of Cuba and is forecast by the NHC to slide up the western Florida peninsula coastline before making landfall in the Central Florida panhandle. Models are fairly consistent with the storm track up until that point with several hurricane models now less optimistic about storm intensity, though this still remains one of the hardest things to forecast about a tropical system so that's very subject to change. Major discrepancies come once the storm makes landfall, with most models steering it along the edge of a developing upper-level trough in the Mississippi Valley. This trough would act to direct the center of the tropical cyclone path around the Columbus and Atlanta areas, with the highest impacts to the right of the track, affectionately call the 'dirty' side of the storm, where rainfall values could be as high as 2-4 inches with locally higher amounts and some portions of central Georgia seeing wind gusts as high as 40-50 mph. Noticeably, the GFS is not one of these solutions which instead greatly weakens the storm and pushes it further west. This all to say, there's still a great amount of uncertainty with this system so we ask our audience to please current with the latest information as it comes available. Thiem && .AVIATION... 00Z Update... Some lingering SHRA/TSRA chances here in the next hour or two with cu near 5 kft, then should be mostly clear overnight with some FEW cirrus. Any decreased morning vsbys possible for areas that get some locally heavy rain in next few hours. SHRA/TSRA chances again tomorrow after 18z with SCT cu field 3500-4500 ft. Winds calm to light VRB tonight (other than higher VRB gusts with any TSRA early). Light west winds for some northern sites Friday, could stay light VRB for southern sites. //ATL Confidence...00Z Update... Medium on TSRA coverage this evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 93 / 20 30 20 50 Atlanta 73 91 72 92 / 20 40 30 60 Blairsville 67 86 67 86 / 20 50 40 80 Cartersville 72 92 72 93 / 20 40 30 70 Columbus 74 92 74 93 / 20 30 20 50 Gainesville 72 91 72 91 / 20 40 30 60 Macon 73 93 72 94 / 20 20 20 30 Rome 72 92 73 93 / 20 40 30 70 Peachtree City 72 90 72 92 / 20 40 30 60 Vidalia 74 93 73 91 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Aug 12, 3:11 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 311 PM EDT Thu Aug 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 311 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered afternoon showers and thunderstorms are once again expected this afternoon throughout the forecast area. Some storms may become strong to severe with isolated damaging wind gusts, locally heavy rainfall and frequent lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms will be possible each day Friday through Wednesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 12, 8:59 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Thu Aug 12 2021
GAZ067-068-130130-
Meriwether GA-Pike GA-
859 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MERIWETHER AND WESTERN PIKE COUNTIES THROUGH 930 PM EDT...
At 859 PM EDT...a strong thunderstorm was over Hilltop, or 7 miles
west of Zebulon. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gay, Hollonville and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8457 3320 8445 3312 8442 3308 8437
3302 8447 3307 8457
TIME...MOT...LOC 0059Z 069DEG 4KT 3311 8446
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 9:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Thu Aug 12 2021
GAZ053-056-067-068-130200-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
928 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SPALDING, NORTHEASTERN MERIWETHER, NORTHWESTERN PIKE AND SOUTHEASTERN
COWETA COUNTIES THROUGH 1000 PM EDT...
At 928 PM EDT...a strong thunderstorm was near Alvaton, or 12 miles
northwest of Zebulon...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Senoia, Haralson, Gay, Alvaton, Digbey, Hollonville and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8462 3327 8450 3326 8450 3326 8448
3324 8444 3308 8447 3309 8466
TIME...MOT...LOC 0128Z 106DEG 11KT 3319 8453
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 9:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 PM EDT Thu Aug 12 2021
GAZ055-057-130200-
Clayton GA-Henry GA-
930 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL HENRY
AND CENTRAL CLAYTON COUNTIES THROUGH 1000 PM EDT...
At 930 PM EDT...a strong thunderstorm was over Jonesboro...moving
west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Lake
Spivey, Bonanza and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8443 3356 8424 3339 8428 3344 8440
3345 8440 3345 8439 3346 8438 3348 8439
3350 8442
TIME...MOT...LOC 0130Z 106DEG 11KT 3350 8433
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 9:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Thu Aug 12 2021
GAZ045-046-130200-
Rockdale GA-DeKalb GA-
933 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROCKDALE AND
SOUTHEASTERN DEKALB COUNTIES THROUGH 1000 PM EDT...
At 933 PM EDT...a strong thunderstorm was over Conyers...moving west
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Lithonia, Lakeview Estates, Magnet, Milstead, Arabia
Mountain, Redan and Panola Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3376 8413 3372 8394 3359 8398 3355 8403
3364 8418
TIME...MOT...LOC 0133Z 106DEG 11KT 3364 8406
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 9:49 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT Thu Aug 12 2021
GAZ066-130230-
Troup GA-
949 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF TROUP COUNTY THROUGH
1030 PM EDT...
At 949 PM EDT...a strong thunderstorm was over Harrisonville, or 7
miles north of LaGrange...moving northwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, West Point, Hogansville, Mountville, Cannonville, Louise,
Harrisonville, Hillcrest, Big Springs, Wares Crossroads, Jones
Crossroads, Baughs Crossroads, Smiths Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8517 3316 8512 3318 8512 3318 8511
3320 8511 3320 8510 3317 8508 3322 8494
3322 8492 3319 8487 3287 8490 3286 8511
3287 8511 3287 8518
TIME...MOT...LOC 0149Z 118DEG 16KT 3315 8500
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 12, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Thu Aug 12 2021
GAZ045-130230-
DeKalb GA-
955 PM EDT Thu Aug 12 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF DEKALB COUNTY
THROUGH 1030 PM EDT...
At 954 PM EDT...a strong thunderstorm was over Belmont, or 8 miles
southeast of Decatur...moving northwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville,
East Lake, Gresham Park and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3388 8423 3375 8403 3372 8406 3362 8411
3364 8415 3364 8416 3365 8420 3364 8423
3363 8423 3364 8425 3365 8425 3365 8428
3368 8435 3370 8435
TIME...MOT...LOC 0154Z 118DEG 16KT 3371 8416
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:59 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Aug 12, 9:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Aug 12, 9:30 PM EDT | Special Weather Statement | FFC | Clayton | 30 min |
| Aug 12, 9:33 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Aug 12, 9:49 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Aug 12, 10:00 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 12, 10:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Aug 12, 10:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 12, 11:49 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 13, 12:15 AM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Aug 13, 1:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Aug 13, 2:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Aug 13, 3:49 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Aug 13, 3:59 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Aug 13, 5:05 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 13, 5:27 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.